Pennsylvania, 2003Strong Wind in Pennsylvania, May 5, 2003
May 5, 2003 · NWS CLE · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 5, 10:08 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, May 5, 10:08 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1108 AM EDT MON MAY 5 2003
UPDATING FORECAST FOR SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE AFTERNOON. WILL KEEP SEVERE STORMS IN THE FORECAST
MAINLY FOR OHIO ZONES. SHOWERS SHOULD EXIT CWA BY EARLY
AFTERNOON. SATELLITE PICTURES SHOWS DRIER AIR TRYING TO WORK
INTO CWA FROM THE WEST. WE CAN SEE PEAKS OF SUNSHINE AT TIMES
THROUGH THE AFTERNOON MAINLY OVER NORTHERN OHIO COUNTIES.
WILL USE MOSTLY CLOUDY. THE REST OF THE FORECAST REMAINS UNCHANGED.
.CLE...
OH...NONE.
PA...NONE.
THOMPSON
Hazardous weather outlook, May 5, 4:40 AM EST, 7 hours 20 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-051145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
540 AM EDT MON MAY 5 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY
TONIGHT OVER NORTHERN OHIO. SHOWERS AND THUNDERSTORMS WILL BE
WIDESPREAD ACROSS THE AREA TODAY AS A WARM FRONT MOVES NORTHEAST
INTO NORTHEAST OHIO THIS EVENING AND A COLD FRONT APPROACHES
NORTHWEST OHIO LATE IN THE DAY. IF SEVERE THUNDERSTORMS DO DEVELOP
THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND
LARGE HAIL. SOME HEAVY RAINS MAY ALSO OCCUR WHICH COULD CAUSE SOME
LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY.
AT THIS TIME THEY ARE NOT EXPECTED TO BE SEVERE.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
Strong Wind, Northern Erie
- When
- May 5, 12:00 PM EST to 2:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $75,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
High winds caused some damage along the south shore of Lake Erie. A peak wind gust of 47 mph was measured at Erie International Airport. Two homes in Erie were damaged by fallen trees. Around a dozen power poles were toppled along the lakeshore.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, May 5 to 11, 20032 deaths · 7 injured · $28 million · F1 · 163 events
- Tornadoes and Damaging Wind in Tennessee, May 5, 20032 injured · $100,000 · F3 · 4 events
- Tornadoes and Flash Flooding in Alabama, May 5 to 6, 2003$6.4 million · F1 · 45 events
- Tornadoes and Damaging Wind in Tennessee, May 5, 2003$3.8 million · F1 · 5 events
- Flash Flood in Tennessee, May 5 to 6, 2003$12 million · 1 event
- Flash Flood in Tennessee, May 5 to 6, 2003$5.6 million · 1 event
- Tornado and Flash Flooding in Mississippi, May 5, 2003$820,000 · F0 · 37 events
- Flash Flood in Tennessee, May 5, 2003$3.9 million · 1 event
- Flash Flood in Tennessee, May 5 to 6, 2003$3.9 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$3.6 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$2.8 million · 1 event
- Flash Flood in Tennessee, May 5, 2003$2.8 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359700.